Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 17, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Apr 16, 2008, 2:09 AM CDT for 46 counties in Texas. It took effect at Apr 16, 2008, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2008, 2:09 AM CDT (07:09 UTC)
- In effect from
- Apr 16, 2008, 10:00 AM CDT
- Expired
- Apr 16, 2008, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2489 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 160709 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 209 AM CDT WED APR 16 2008 ...WIND ADVISORY FOR NORTH TEXAS TODAY... .STRONG SOUTH WINDS OF 20 TO 30 MPH WITH SOME HIGHER GUSTS ARE EXPECTED FROM 10 AM TO 7 PM ACROSS ALL NORTH TEXAS TODAY. BE CAUTIOUS ON AREA LAKES AND WHILE DRIVING HIGH PROFILE VEHICLES. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161515- /O.NEW.KFWD.WI.Y.0017.080416T1500Z-080417T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 209 AM CDT WED APR 16 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING ACROSS ALL OF NORTH TEXAS. STRONG SOUTH WINDS OF 20 TO 30 MPH WITH SOME HIGHER GUSTS ARE EXPECTED FROM 10 AM TO 7 PM ACROSS ALL NORTH TEXAS TODAY. BE CAUTIOUS ON AREA LAKES AND WHILE DRIVING HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$
2 follow-up statements
000 WWUS74 KFWD 161431 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 931 AM CDT WED APR 16 2008 ...WIND ADVISORY FOR NORTH TEXAS TODAY... .STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS FROM 30 TO 40 MPH ARE EXPECTED THROUGH 7 PM ACROSS ALL NORTH TEXAS TODAY. EXERCISE CAUTION ON AREA LAKES AND WHILE DRIVING HIGH PROFILE VEHICLES. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170000- /O.CON.KFWD.WI.Y.0017.080416T1500Z-080417T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 931 AM CDT WED APR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS FROM 30 TO 40 MPH ARE EXPECTED THROUGH 7 PM ACROSS ALL NORTH TEXAS TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ SCHULTZ
000 WWUS74 KFWD 162357 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 657 PM CDT WED APR 16 2008 ...THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT... .THE STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH IN SOME SPOTS THAT WE HAVE SEEN TODAY ARE STARTING TO DECREASE AS SUNSET APPROACHES. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170100- /O.EXP.KFWD.WI.Y.0017.000000T0000Z-080417T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 657 PM CDT WED APR 16 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. THE STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH IN SOME SPOTS THAT WE HAVE SEEN TODAY ARE STARTING TO DECREASE AS SUNSET APPROACHES. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Apr 15, 11:56 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 15, 11:56 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1156 PM CDT TUE APR 15 2008 .AVIATION... 06Z TAF PACKAGE NOT MUCH CHANGE TO PREVIOUS TAF PACKAGE. STRONG-SOUTHEASTERLY WINDS WILL PREVAIL THROUGH THE PERIOD WITH GUSTS OVER 30 KTS LIKELY IN THE AFTERNOON. STRATUS HAS YET TO DEVELOP ALONG THE COAST BUT IS EVIDENT IN THE GULF. EXPECT STRATUS TO ARRIVE AT ALL SITES BETWEEN 10-12Z WITH THE HELP OF A 40-50 KT LOW LEVEL JET. STRATUS WILL BREAK AND LIFT 17-18Z WITH SCATTERED TO BROKEN CIGS 040-050 DURING THE AFTERNOON HOURS WITH MID LEVEL CLOUDS ABOVE. LOW CLOUDS WILL RETURN DURING THE END OF THE PERIOD AND HAVE INCLUDE A LINE TO SHOW DECREASING TREND BUT TIMING WILL NEED TO BE ADJUSTED IN FUTURE TAF ISSUANCES. 82/JLD && .PREV DISCUSSION... /ISSUED 925 PM CDT TUE APR 15 2008/ UPDATE... THE GUSTY SOUTH AND SOUTHEASTERLY WINDS THAT WE SAW THIS AFTERNOON DECREASED TO 10 TO 20 MPH AFTER SUNSET. SATELLITE IS STARTING TO SHOW SOME STRATUS DEVELOPING OVER SOUTH TEXAS NEAR VICTORIA. EXPECT THE LOW CLOUDS TO CONTINUE TO DEVELOP AND SPREAD NORTHWARD OVERNIGHT. WINDS WILL PICK UP ONCE AGAIN WEDNESDAY MORNING AT SPEEDS OF 20 TO 30 MPH...AND SOME GUSTS TO 40 MPH WILL BE POSSIBLE ESPECIALLY ACROSS THE CENTRAL ZONES. A WIND ADVISORY WILL LIKELY BE NEEDED WEDNESDAY. #58 PREV DISCUSSION... /ISSUED 243 PM CDT TUE APR 15 2008/ DISCUSSION... STRONG SURFACE LOW OVER NORTH DAKOTA AND MODESTLY STRONG SURFACE HIGH OVER THE SOUTHEASTERN STATES HAS RESULTED IN A TIGHT PRESSURE GRADIENT OVER THE PLAINS. SKIES REMAIN SUNNY OVER TEXAS...WITH ONLY A FEW CLOUDS FROM THE BIG BEND INTO THE RIO GRANDE VALLEY. OVERALL FORECAST HAS CHANGED LITTLE FROM THE LAST TWO PACKAGES. ANTICYCLONIC LOW LEVEL FLOW REMAINS OVER THE GULF...BUT DEWPOINTS HAVE STARTED TO RISE...WITH READINGS IN THE LOW TO MID 50S OFF THE TX COASTAL BEND. EXPECT STRATUS TO SPREAD NORTHWARD OVER CENTRAL TEXAS TONIGHT ON THE HEELS OF A 35-40KT LOW LEVEL JET. HIGHS TOMORROW WILL CLIMB INTO THE UPPER 70S TO LOWER 80S. A WIND ADVISORY WILL LIKELY BE ISSUED FOR AT LEAST NORTHWESTERN PORTIONS OF THE FORECAST AREA BY THE MIDNIGHT SHIFT. SOUTH WINDS WILL AVERAGE 20-25 MPH WITH GUSTS FROM 30 TO 40 MPH WEDNESDAY. CONVECTIVE FORECAST STILL UNCERTAIN ON THURSDAY...AND HAVE GENERALLY MAINTAINED INHERITED POP/WX GRIDS...WITH ONLY A FEW COSMETIC CHANGES. NAM PROG OF FRONTAL TIMING IS RUNNING ABOUT 6 HOURS AHEAD OF THE GFS. OVER THE LAST COUPLE OF RUNS...THE GFS HAS TRENDED SLOWER WITH THE TRANSITION OF THE OPEN TROF INTO A CUTOFF LOW /WHICH IS IN LINE WITH THE NAM/. THE ECMWF HOWEVER CONTINUES TO BE MORE BULLISH WITH A CUTOFF LOW DEVELOPING AS EARLY AS 12Z THURS OVER THE FOUR CORNERS REGION. THIS FORECAST WILL CONTINUE TO BE LEANED TOWARD THE MORE PROGRESSIVE UPPER PATTERN AND THUS A SLIGHTLY FASTER FROPA. AS THE MIDNIGHT AFD ELUDED TO...SEVERE THREATS ARE NOT OVERLY IMPRESSIVE. GIVEN THE CAP AND QUESTIONABLE DEEP MOISTURE...ANY CELLS THAT CAN OVERCOME THE CAP ARE EXPECTED TO BE FEW AND FAR BETWEEN OVER NORTH TEXAS. ALTHOUGH THESE STORMS WILL BE CAPABLE OF REACHING SEVERE LIMITS. SHOWERS AND STORMS SHOULD STILL FORM ALONG AND JUST AHEAD OF THE COLD FRONT THURSDAY EVENING AND PUSH INTO EAST AND SOUTHEAST TEXAS THURS NIGHT. A PERIOD OF DRY WEATHER IS ON TAP FOR FRIDAY AND SATURDAY. A FEW SHOWERS AND STORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY WITH RATHER WEAK FLOW ALOFT AND SOUTH TO SOUTHEAST LOW LEVEL FLOW. HOWEVER...UNCERTAINTY IS TOO HIGH AT THIS TIME TO MENTION ANY POPS BEYOND 10 PERCENT. SCHULTZ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 53 75 62 76 48 / 0 0 5 30 40 WACO, TX 55 76 63 77 52 / 0 0 5 20 40 PARIS, TX 47 73 59 72 49 / 0 0 5 40 60 DENTON, TX 53 75 62 74 49 / 0 0 5 30 30 MCKINNEY, TX 53 74 62 74 49 / 0 0 5 40 40 DALLAS, TX 54 76 62 76 49 / 0 0 5 30 40 TERRELL, TX 53 76 61 76 51 / 0 0 5 40 50 CORSICANA, TX 55 76 62 76 53 / 0 0 5 30 50 TEMPLE, TX 55 77 62 78 54 / 0 0 5 20 40 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/58/99
Hazardous weather outlook, Apr 15, 8:10 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 810 PM CDT TUE APR 15 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 810 PM CDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE REMAINS A CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS THURSDAY AFTERNOON AND EVENING. THUNDERSTORMS CHANCES WILL THEN SHIFT TO EAST OF INTERSTATE 35 FROM OVERNIGHT THURSDAY NIGHT INTO EARLY FRIDAY MORNING...AS A COLD FRONT SWEEPS THROUGH THE AREA. DUE TO UNCERTAINTIES ON MOISTURE AND INSTABILITY...ONLY A MARGINAL SEVERE WEATHER THREAT IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. 05/82
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.